Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Should I be taking any medication for shingles?
Dec 19, 2007

Hi, Thank you for any help you may provide. I was recently diagnosed as being HIV+. My T-cell count is around 680. I have recently been feeling some itching which led to scabbing on my buttocks. My inner thighs had the same blisters which now have resulted in small red dots and some rash around the scrotum. It has been about 2 weeks or so since the first outbreak. It appears to be shingles from what i am reading. My question is, should someone with a weakened immune system take medication for this. The information I have read indicates that it goes away on its own and you can only take medication if you catch it early. Please tell me your opinion. It does not seem to be going away on its own. Thank you.

Judd

Response from Dr. Young

Thanks for your post.

It can be pretty difficult to diagnose the cause of rash from the internet. If the rash is on both sides of your body (or scrotum), it's usually not shingles.

Before one talks about medications, the real issue would be to get a definitive diagnosis. So, contact your doctor and have her or him examine your rash. Then we can talk about the appropriate medical treatment.

BY



Previous
Low CD4s after 2 years on Meds
Next
Medication Assistance

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement